Doctor has never told me what is wrong

He is trying me on clonazepam 0.5 mg tablets one at night and one in the morning. He gave me 7 to start with and I took 1 a day. It helped with the shaking in my hands but not my body. I sure hope he finds out what this is . My husband said I am worse at night when I am asleep. He said I shake all over and tremble. I also jump like someone scared me. I want a name for this and then I can deal with it.

10 Replies

oldestnewest
  • That medication is for people who are epelectic .They use it for people with parkinsons who have trouble sleeping

  • What kind of doctor are you seeing? Have you been evaluated by a neurologist, preferrably a movement disorder specialist? If not, I suggest you find one and make an appointment.

  • I will and thank you so much For your help. My doctor is just a family doctor but he thinks medicine cures everything. When things get serious he will send me to a specialist. I watched my Dad suffer with this and it is not easy to live with.. Thanks,

    Stanjo16.

  • Hi Stanjo, I also suggest you see a Neurologist.People with Parkinson's disease may live longer if treated by a neurologist, Per WebMD.

    The study also found that Parkinson's patients who see a neurologist are less likely to be placed in a nursing home and less likely to break a hip.

    webmd.com/parkinsons-diseas...

    There are many fine General Practitioners but they are not specialist.

  • I agree. My GP was going to take a wait and see attitude with me. You have to be your own health care advocate so I located a neurologist whose specialty was PD and movement disorders. Good luck.

  • Thank you so much for all of your help. You have been great. I have joined several groups and never got any kind if answer. God Bless you all. I will keep you posted.

  • Helo Stanjo,

    Clonozapam can be a very additive drug and does require "weaning", probably not so much if it is given for a short period of time. It is used for what is known as "restless leg syndrome" and mental health issues. It sounds to me that you are experiencing more than RLS. What dosage is he giving you? I am an RN, worked for a time period in psych nursing and saw patients on what I saw as inappropriate dosages of the medication.

    I am in agreement with what has bee said previously, you need to see a

    GOOD neurologist. I say that because I was not given the time of day by the first 2 neurologist I saw, only lengthening the time between symptom onset and treatment, I ended up at stage II some stage III features. I do hope that you find out what is wrong.

    I do not remember the name of the sight I went on, but had pretty much diagnosed myself before I saw the 3rd neuro. Anyway, the site had questions which you answered. When I first plugged in my symptoms, it asked me if I had MS. After other symptoms started to occur, I did the test again and it asked if I had Parkinsons...Look on WebMD, that may have been where I did the test.

    I just would not want anyone to go through what I did prior to diagnosis and treatment.

  • I have been on clonazepam for several years now. I had a doctor that thought everything was just in my head. She finally left and my new doctor is trying to get me on the right medicines. My husband noticed my hands shaking and he ask me why, I did not know. The doctor decided to take me off of the clonazepam because the insurance did not want to pay. He did it cold turkey. I started shaking every where. My shoulders got tight and both arms hurt. I was shaking inside and out. I finally called him and told him I could not stand this so he put me back on 1 at night. I still shook but not as bad and fell several times. He has added 2 a day now and I am scared to take that much. My Dad had parkinson. Any help you can give would be appreciated. Thank you, Stanjo16

  • stanjo

    I am concerned to read about your doctor's approach to withdrawal from clonazepam. This is potentially dangerous. I do not know where you live but if there is a mental health consumer service in your area you may get information and support from them. Perhaps Susie will have some suggestions.

  • Thank you. I ask him if it could be because he took me off of it all at once and he did not answer me. He thought it all was coming from my restless legs. I assured him it had nothing to do with that. I have had that for years.. I went through pure hell. with this this drug and only took 1 a day, I would hate to see what I had to go through taking 2 a day. Thank you so much.

You may also like...